Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 175, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2002, 8:25 PM EDT for Shelby County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2002, 8:25 PM EDT (00:25 UTC)
- Expired
- Jun 26, 2002, 8:55 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Shelby County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 270025 SVRSDF KYC211-270055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 822 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 855 PM EDT * AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TODDS POINT...OR ABOUT 20 MILES EAST OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESTNUT GROVE AROUND 835 PM EDT CROPPER...BAGDAD AROUND 845 PM EDT DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3835 8530 3823 8541 3821 8502 3834 8500 DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:00 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT WED JUN 26 2002 UPPER LOW THAT HAS BEEN DRIFTING WEST ACROSS THE GULF COAST STATES WILL CONTINUE SLOWLY TO THE WEST...AS MOISTURE REMAINS IN PLACE ACROSS THE OHIO VALLEY. AGAIN THIS AFTERNOON CELLS HAVE POPPED UP IN THE VERY WARM MOIST AND UNSTABLE AIR. THESE STORMS...SOME OF WHICH WILL BE FAIRLY STRONG AND SEVERAL EXPECTED TO PRODCE GENEROUS RAINS...WILL MOVE EAST AT 30-35 MPH. MORE ATTENTION AT THE PRESENT IS BEING GIVEN TO TROUGH CARVING OUT OVER EASTERN GREAT LAKES AND NORTHEAST UNITED STATES. SURFACE LOW PRESSURE NORTH OF LAKE SUPERIOR WILL PUSH COLD FRONT SLOWLY SOUTHEAST. THE APPROACH OF THIS FRONT...SOME UPPER LEVEL ENERGY AND CONSIDERABLE LOW LEVEL MOISTURE WILL BRING INCREASING CHANCES OF THUNDERSTORMS TO KENTUCKY THE SECOND HALF OF THURSDAY INTO FRIDAY. THIS FRONT WILL WEAKEN AS IT CONTINUES SOUTHEAST...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO FRIDAY...ESPECIALLY ACROSS THE SOUTH HALF OF KENTUCKY. DESPITE PASSAGE OF COLD FRONT...ONLY SLIGHT LOWERING OF HUMIDITY LEVELS WILL BE NOTED. TEMPERATURES WILL COOL NO MORE THAN A DEGREE OR TWO FRIDAY INTO SATURDAY. AS THE UPPER TROUGH PULLS OUT TO THE EAST OVER THE WEEKEND...WARMING WILL RETURN. WITH RIDGING DOMINATING MOST OF THE LOWER 48 NEXT WEEK...ABOVE NORMAL TEMPERATURES WILL BE OBSERVED. WITH MODELS IN GENERAL AGREEMENT OF LIKELY POPS...WENT ALONG FOR THURSDAY. .SDF...NONE. REITMEYER
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.